Arizona, 2007Excessive Heat in Arizona, August 1 to 20, 2007
August 1 to 20, 2007 · NWS PSR · 1 event in 1 county or zone
The average daily high temperature in Phoenix was 106 degrees with daily maximum or minimum records set on 11 days in August. 9F for June, July and August.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The average daily high temperature in Phoenix was 106 degrees with daily maximum or minimum records set on 11 days in August. This was also the warmest summer on record, with an average temperature of 94.9F for June, July and August. Also there were 32 days through the summer where the high temperature was at or above 110 degrees.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 1, 11:00 AM MST, 2 hours earlier.
Area forecast discussion, Aug 1, 11:00 AM MST, 2 hours before
AZZ020>028-CAZ030>033-020000-
AREA FORECAST DISCUSSION...UPDATED AVIATION DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
1100 AM MST WED AUG 1 2007
SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
A VERY MOIST AND UNSTABLE ATMOSPHERE WILL REMAIN ENTRENCHED OVER THE
DESERT SOUTHWEST INTO THE UPCOMING WEEKEND. AT THE SAME TIME...WEAK
WEATHER DISTURBANCES WILL MOVE INTO THE REGION...RESULTING IN AN
INCREASED THREAT FOR SHOWERS AND THUNDERSTORMS...MOSTLY DURING THE
AFTERNOON AND EVENING HOURS. SINCE THE STORMS WILL BE SLOW-MOVING...
HEAVY RAIN WILL BE THE MAIN THREAT.
&&
.SHORT TERM...
TODAY THROUGH FRIDAY...
ISOLD TSTMS STILL RUMBLING OUT IN FAR WRN CWA NEAR THE SALTON SEA...
WITH LOTS OF DEBRIS CLOUDINESS OVERLAYING THE REMAINDER OF THE FCST
AREA. THIS DEBRIS CLOUD SHIELD WILL BE SLOW TO BURN OFF AND WILL
THEREFORE DELAY OUR NEXT BATCH OF STORMS UNTIL LATER IN THE DAY.
EXCEPTION TO THIS WILL BE OVER SRN GILA COUNTY ZONE...WHERE
INSOLATION HAS ALREADY COMMENCED...AND ELEVATED SOUNDING PROJECTIONS
SHOW AN EARLIER ONSET. MEANWHILE...WV IMAGERY SHOWS A HIGH CENTER
OVER SRN COLORADO AND ANOTHER NEAR THE BIG BEND...WITH A MID-LEVEL
TROUGH AXIS/DEFORMATION ZONE STRETCHED IN BETWEEN THE CENTERS WWD
INTO CENTRAL AZ. THIS COULD SERVE TO FOCUS SOME ACTIVE CONVECTION
LATE TODAY INTO THIS EVENING ACROSS SCNTRL ZONES ONCE CONVECTIVE
TEMPS ARE REACHED. STEERING FLOWS ARE VERY WEAK...AND WITH PWATERS
OVER THE DESERT FLOORS OF NEAR 2 INCHES...LOOK FOR MORE SLOW-MOVING
HEAVY RAIN-PRODUCING STORMS...FORMING/ENHANCING ALONG OUTFLOW
BOUNDARY INTERSECTIONS. EXPECTING LITTLE CHANGE ON THURSDAY/FRIDAY
AS SYNOPTIC SCALE FEATURES CHANGE ONLY SLIGHTLY. POP/WX GRIDS...AS
WELL AS TEMPS...ALL APPEAR REASONABLE. ALREADY UPDATED FOR MORE
CLOUDS AND ISOLD SHOWERS OUT IN WRN ZONES...NO OTHER UPDATES NEEDED
ATTM.
&&
.LONG TERM...
FRIDAY NIGHT THROUGH TUESDAY...
ANOTHER INVERTED TROF IS EXPECTED TO MOVE INTO SOUTHEAST AZ FROM
TEXAS AND NORTHWEST MEXICO SUNDAY AND MONDAY...RESULTING IN AN
UPSWING IN CONVECTION OVER CENTRAL AND EASTERN AZ. MODELS HOWEVER
...ARE FORECASTING AN INCREASINGLY DRY PACIFIC WESTERLY FLOW BY LATE
TUESDAY...FOR A REDUCED THREAT OF SHOWERS AND THUNDERSTORMS
OVER SOUTHEAST CA AND SOUTHWEST AZ. OTHERWISE...A BROAD BRUSH
APPROACH TO FORECASTS FOR SOUTH CENTRAL AZ (MEANING A CHANCE FOR
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS) WILL CONTINUE
THROUGH TUESDAY.
&&
.AVIATION...
AUGUST 1 1800 UTC (1100 MST)
AT 1730 UTC...SIGNIFICANT MID-HIGH LEVEL DEBRIS CLOUDS WERE DRAPED
ACROSS MUCH OF ARIZONA...EXCEPT FOR PORTIONS OF THE SOUTHEAST AND
NORTHEAST CORNERS OF THE STATE. SCATTERED SHOWERS AND THUNDERSTORMS
NEAR AND WEST OF KLAS WERE ALSO MOVING SLOWLY WESTWARD ACROSS
SOUTHERN NEVADA AND AREAS OF SOUTHEAST CALIFORNIA WEST OF KEED.
EXTENDING SOUTH FROM THIS LINE...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WERE IMPACTING IMPERIAL COUNTY WEST OF KIPL AND
PORTIONS OF EASTERN RIVERSIDE COUNTY WEST OF KBLH. ENOUGH OF A
CONCERN TO ADD VCSH AT KBLH AND VCTS AT KIPL FOR THE NEXT FEW HOURS.
KYUM SHOULD REMAIN DRY.
AS FOR KPHX/KIWA AND VALLEY AIRFIELDS...THICK CLOUD COVER THIS
MORNING AND A MORE STABLE LOWER ATMOSPHERE (PER THE 12 UTC PSR
SOUNDING) WILL HELP LIMIT THUNDERSTORM ACTIVITY THROUGH MUCH OF THE
AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL STILL DEVELOP
ALONG THE HIGHER TERRAIN SURROUNDING THE VALLEY OVER THE NEXT
SEVERAL HOURS... MOVING LITTLE GIVEN WEAK UPPER LEVEL STEERING FLOW.
HOWEVER...THE EXTENT AND TIMING TO WHICH THESE STORMS MIGHT REACH
THE DESERT FLOOR IS UNCERTAIN. THUS...WILL KEEP MENTION OF CB/S AT
KPHX/KIWA...ONLY TO AMEND FOR VCSH/VCTS AFTER A BETTER PICTURE OF
CONVECTION FOR THE DAY IS AVAILABLE. STAY TUNED...
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION IS NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
AUG 1 1240 UTC (AUG 1 0540 MST)
ELEVATED PRECIPITATION CHANCES WILL CONTINUE THROUGH THE
WEEKEND...WITH THE GREATEST PROBABILITIES ELEVATED SITES IN
ARIZONA...AND THE LOWEST PROBABILITIES ACROSS THE DESERTS OF
SOUTHEAST CALIFORNIA. A BROAD UPPER LEVEL TROUGH WILL APPROACH THE
REGION FROM THE NORTHWEST BY EARLY NEXT WEEK. THIS WILL START A
DRYING TREND...WHICH WILL RESULT IN THE REDUCTION OF PRECIPITATION
CHANCES AS WELL AS A LOWERING OF RH VALUES. WINDS WILL LIKELY
INCREASE AHEAD OF THE SYSTEM...RESULTING IN GUSTY AFTERNOON AND
EVENING WINDS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...NONE.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SHORT TERM...ESTLE
LONG TERM...ESTLE
AVIATION...ROGERS
FIRE WX...INIGUEZ
Hazardous weather outlook, Aug 1, 5:45 AM MST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
545 AM MST WED AUG 1 2007
AZZ024-021330-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
545 AM MST WED AUG 1 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
THE CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS CONTINUES TODAY AND
TONIGHT. THE PRIMARY CONCERN WITH THESE STORMS WILL BE THE POTENTIAL
FOR LOCALLY HEAVY RAINFALL AND ASSOCIATED FLOODING. LOCALIZED
DAMAGING WINDS ARE ALSO A POSSIBILITY WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY ALONG WITH
THE POTENTIAL FOR LOCALIZED FLOODING AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ020>023-026>028-CAZ031-021330-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
LOWER COLORADO RIVER VALLEY CA-
545 AM MST WED AUG 1 2007 /545 AM PDT WED AUG 1 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST-
CENTRAL ARIZONA...SOUTH-CENTRAL ARIZONA...SOUTHWEST ARIZONA...
WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A CHANCE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON
THROUGH EARLY TONIGHT. SOME STORMS WILL CONTAIN VERY HEAVY RAIN.
LOCALIZED FLOODING IS POSSIBLE. STRONG DAMAGING THUNDERSTORM WINDS
ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLIGHT CHANCE OF STORMS WILL CONTINUE THROUGH TUESDAY...ALONG WITH
THE POTENTIAL FOR LOCALIZED FLOODING AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ025-CAZ030-032-033-021330-
YUMA/MARTINEZ LAKE AND VICINITY-JOSHUA TREE NATIONAL PARK-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
545 AM MST WED AUG 1 2007/545 AM PDT WED AUG 1 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT
A SLIGHT CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS WILL
CONTAIN VERY HEAVY RAIN. LOCALIZED FLOODING IS POSSIBLE. STRONG
DAMAGING THUNDERSTORM WINDS ARE ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A SLIGHT CHANCE OF STORMS WILL CONTINUE THROUGH TUESDAY...ALONG WITH
THE POTENTIAL FOR LOCALIZED FLOODING AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Excessive Heat, Greater Phoenix Area
- When
- August 1, 1:00 PM MST to August 20, 12:00 AM MST
- Where
- Greater Phoenix Area forecast zone
- Reported by
- Newspaper
August temperatures continued much above normal, making 32 days during the summer where temperatures equalled or exceeded 110 degrees.|
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Georgia, August 1 to 27, 20072 deaths · 97 events
- Excessive Heat in Tennessee, August 1, 20071 death · 1 event
- Flash Flooding and Heavy Rain in Texas, August 1 to 2, 2007$10 million · 15 events
- Flash Flooding and Flood in Utah, August 1, 2007$2.5 million · 3 events
- Flash Flood in Arizona, August 1, 2007$2.0 million · 1 event
- Flash Flooding and Heavy Rain in Nebraska, August 1, 2007$1.3 million · 8 events
- Flash Flooding in Texas, August 1 to 2, 2007$185,000 · 12 events
- Flash Flood in Nevada, August 1, 2007$297,000 · 1 event
- Drought in Alabama, August 1 to 31, 200739 events
- Drought in Tennessee, August 1 to 31, 200739 events
- Drought in North Carolina, August 1 to 31, 200734 events
- Damaging Winds in Mississippi, August 1 to 2, 2007$30,000 · 53 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59144.